Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 45, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Aug 9, 2001, 5:30 PM EDT for Oneida County, New York. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 9, 2001, 5:30 PM EDT (21:30 UTC)
- Expired
- Aug 9, 2001, 6:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Oneida County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 6:05 PM EDT | Thunderstorm Wind | Ohio, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 310 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
010 WUUS51 KBGM 092132 SVRBGM NYC065-092230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 530 PM EDT THU AUG 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ONEIDA COUNTY IN CENTRAL NEW YORK. * UNTIL 630 PM EDT. * AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...NEAR HINCKLEY...OR ABOUT 3 MILES SOUTH OF ALDER CREEK...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HINCKLEY AROUND 535 PM EDT. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. LAT...LON 4345 7534 4327 7528 4338 7449 4364 7458 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 3:02 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 9, 3:02 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 302 PM EDT THU AUG 9 2001 VERY HOT/HUMID ACROSS THE AREA THIS AFTERNOON WITH TEMPERATURES IN THE MID TO UPPER 90S AND DEWPOINTS IN THE LOWER 70S. RELIEF IS ON THE WAY IN THE FORM OF A COLD FRONT...WHICH EXTENDS FROM EASTERN ONTARIO TO NORTHERN KANSAS. STORMS HAVE DEVELOPED RECENTLY OVER OSWEGO COUNTY AS A SHORTWAVE INTERACTS WITH THE LAKE BREEZE FRONT. ADDITIONAL STORMS HAVE DEVELOPED ACROSS NORTH CENTRAL PA AND IN CENTRAL NY. WILL GO WITH A SLIGHT CHC OF TSTORMS IN ALL ZONES FOR THIS EVENING. THE COLD FRONT WILL ENTRAIN MOISTURE FROM BARRY AS IT MOVES INTO THE OHIO VALLEY TONIGHT. THE FRONT WILL BE ENTERING WRN NY BY TOMORROW MORNING...WITH SHOWERS AND TSTORMS REACHING WRN ZONES AFTER MIDNIGHT. PRECIP H2O WILL RISE TO AROUND 2...SO HEAVY RAIN A GOOD BET... ALTHOUGH THE STORMS SHOULD BE MOVING ENOUGH TO LIMIT FLASH FLOOD THREAT. IT WILL BE MUGGY OVERNIGHT WITH LOWS 70 TO 75 AND PATCHY FOG DEVELOPING. FRIDAY..THE FRONT WILL SLOWLY PROGRESS ACROSS THE AREA...REACHING SRN ZONES BY LATE IN THE DAY. WIND SHEAR NOT IMPRESSIVE...AND WITH HIGH WBZ VALUES...THE MAIN THREAT FROM THE STORMS WILL BE FLOODING. FFG VALUES ARE RATHER HIGH THOUGH...SO IT WOULD TAKE OVER 3 OF RAIN IN A SHORT TIME TO CAUSE PROBLEMS. FRIDAY NIGHT..COOLER...DRIER AIR WILL SLOWLY WORK INTO THE AREA. WILL KEEP CHC POPS DURING THE EVENING IN SRN ZONES FOR LINGERING CONVECTION WITH THE FRONT. SATURDAY..WILL BE MOSTLY SUNNY WITH SEASONABLE TEMPS AND COMFORTABLE HUMIDITY. EXTENDED (SAT NIGHT-THU)..THE COLD FRONT STALLS ALONG THE EAST COAST...WITH WAVES OF LOW PRESSURE RIDING ALONG IT. SE ZONES WILL SEE A CHANCE OF PRECIP SUNDAY THROUGH MONDAY...WITH ANOTHER SHOT OF COOL AIR MOVING IN TUESDAY. WORK ZONES SOON. ZONES AROUND 330 PM. .BGM...NONE. VAN AUSDALL
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.